20. Nov, 2015

The Last Hurrah

Quite the opposite of my last rather negative post this is to tell everyone that sudden, dramatic change is possible and could happen for you at any time. One minute we can be sucked into the a labyrinth of despair where escape seems totally impossible while the next we’re thrown out on to peaceful shores where everything is normal and the previous days of burning in hell are gone. This process can only be believed by those of us who experience it for months, even years on end. I feel it’s all completely physical and the only mental input arises from our own personalities and how we deal with the terrible onslaught of symptoms. Hold tight because at any minute everything can adjust and send you into a place of tranquility you may well have thought had gone forever. This is benzo withdrawal and for me it’s got worse before the end with days of intense anxiety and tachycardia. I now believe recovery is on the horizon and my brain is in its final stages of readjustment.

 

Benzo withdrawal is brain damage. Years of using this drug as prescribed by our doctors can only lead to a state of impairment in the Central Nervous System equivalent to that of having a stroke. The only difference is where the brain damage caused by a stroke goes recognized and receives constant care and therapy and reassurance in order to heal that of benzo withdrawal is not recognized and goes unsupported and even denied. It’s a terrible phenomenon and must be addressed before more innocent victims are sent into its clutches as they accept a benzo for sleep, for anxiety or just to overcome a life event. They believe these drugs, if prescribed by trusted doctors must do them good and overcome their problems. The truth is that in many cases the reverse happens and they are now subjected to years of ill health and anxiety beyond all comparison and may even be given further drugs until they end up in a psychiatric nightmare that’s not of their making. The evidence is out there for all to see but consistently denied by those refusing to accept the blame. This is just my usual rant as I think about the wrong that has been done to us!

 

Families and friends may offer support but they can only really do this within the realms of their own knowledge. How can we expect them to understand the intensity of symptoms that to them may resemble a panic attack yet, in reality, a panic attack bears little relationship to the tight chains that bind us when a severe wave hits and makes us beg for death. We can’t breath, can only see through blurred eyes, the heart pounds as it races and batters against our ribs and in our ears, joints and muscles stiffen, dizziness makes standing impossible and all we can do is curl into a tight ball and accept it all until it passes.  We may be able to pace the house reciting affirmations if we can walk to relieve the adrenaline rush but this still lasts hours or days depending on the intensity of the wave. Sleeping and eating are often impossible during these times. If we’re lucky we may get a slight respite for awhile before it all hits again. It’s this inconsistent nature of a wave that makes benzo withdrawal for me a physical phenomenon. All I can do is wait for everything to go as it does eventually. There are coping techniques which I will discuss another time but for now my Tsunami has gone, suddenly and completely just as it arrived.

  

This is healing and hopefully the final stages of repair to my brain. Things may get worse before they get better. Call it the ‘last hurrah’ a final attempt to get everything right so we can resume our lives with a phenomenal strength that all this inevitably will leave us with. Not everyone’s withdrawal is the same. Some of us suffer intense vibrations, pain, sickness, feelings of toxicitiy whatever, its all withdrawal and it all goes when the time is right for us. We just have to keep positive and keep facing the demon until we win through because it will happen.

 

I’m much better for the moment and it seems the bad waves that have been toing and froing over the last few months have brought me to a new state of homeostasis. It’s taken time and its taken much screaming and shouting and protesting to anyone who will listen but underneath it all a new calm has developed and I know this is my recovery.

 

I apologise to those who may have written to me over this period as I haven’t always been able to answer. I do switch off from it all and the problems of others when in an acute wave myself. I can get very involved and ramp up my own symptoms just by listening to those of my withdrawal friends so my apologies for this. Also I rarely speak by telephone unless to someone who has fully recovered and is supporting me. I don’t have the emotional stamina to do this. At the moment it’s all gone and I’m writing to you as a normal, fully functioning person, wonderful, long may it last.🙂

 

 

Comments

19.05.2017 14:43

carol smith

Hi i managed to destroy my order of benzos which came . I am alot better day 15 severe symptoms 8 days , peaking at about 4 days panic/ insanity & hallucinations etc . Hang in there everyone hugs xxx

11.05.2017 02:20

Carol smith

Even had strength to put a fresh delivery of the evil substance in the bin. Didn't touch it. Ended up involving mental health crisis as I was hallucinating scared for my wellbeing . Thanks for reply r

11.05.2017 02:18

Carol

Hi all I'm doing much better now. Not 100% yet but at least the rampant fight or flight mode has gone along with its nasty hallucinations I had 3 days and nights! saw gp but got through. Not recommend

07.05.2017 12:15

c smith

Thanks Rosalind it will be like a test but i wil have to be strong and do it quickly and i will just take my name off. if they start asking questions i will walk out and leave them and never go back.

07.05.2017 09:07

c smith

anyone know UK where i can dispose of drugs without gettng arrested. I dont want to put in water or even bin . It will have to be a bin miles away so i dont go back . i tried to cancel but may come

07.05.2017 09:15

Rosalind

Please give any leftover drugs to your local pharmacist and they will dispose of them correctly.

05.05.2017 23:04

c smith

so very well put - done this 3 /4 times now at least i know it does end but so so hard to believe even when youve done it a few times - hell everytime i pray i have the strength to make last withdrawl

06.05.2017 18:47

Rosalind

If you've done it a few times you may be kindled in which case withdrawal will get harder each time. Try a stay off for good now. Good Luck

15.04.2017 10:55

Arnie Knutsen

My intense muscle tightness( not able to walk) tinnitus and head pressure( related to muscle tightness) have slowly worsened each year as walking was possible,then it wasn't and In year 5 ,yet! age 79

07.05.2017 09:04

c smith

this is taking a long time this time . not months pls guys dont get disheartened the months not usually that long a week two tops for most symptoms to go for me anyway last time !! dont know this time

07.05.2017 09:01

c smith

To rosalind i dont know how to reply on this site sorry but thank you i only heard about being kindled on this or similar site. I only heard about it a little bit forgot about it but thanks for remind

06.05.2017 18:48

Rosalind

I do hope it will soon start easing off for you Arnold.